Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 7, 2012, 7:39 PM CDT for Gray County, Wheeler County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2012, 7:39 PM CDT (00:39 UTC)
- Expired
- Aug 7, 2012, 8:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 112 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:51 PM CDT | TSTM WND DMG | 2 Sw New Mobeetie, TX | DAMAGE REPORTED TO A CENTER PIVOT SYSTEM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 419 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
071 WUUS54 KAMA 080039 SVRAMA TXC179-483-080130- /O.NEW.KAMA.SV.W.0180.120808T0039Z-120808T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 739 PM CDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 830 PM CDT * AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW MOBEETIE...OR ABOUT 12 MILES SOUTHEAST OF MIAMI...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... NEW MOBEETIE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3540 10061 3562 10061 3562 10038 3539 10033 TIME...MOT...LOC 0039Z 355DEG 9KT 3555 10049 $$ BJS
2 follow-up statements
932 WWUS54 KAMA 080102 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 802 PM CDT TUE AUG 7 2012 TXC179-483-080130- /O.CON.KAMA.SV.W.0180.000000T0000Z-120808T0130Z/ GRAY TX-WHEELER TX- 802 PM CDT TUE AUG 7 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHWESTERN WHEELER AND EAST CENTRAL GRAY COUNTIES... AT 801 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOBEETIE...OR 17 MILES SOUTHEAST OF MIAMI...MOVING SOUTH AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOBEETIE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3540 10061 3549 10061 3562 10038 3539 10033 TIME...MOT...LOC 0101Z 346DEG 10KT 3548 10046 $$ BJS
285 WWUS54 KAMA 080122 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 822 PM CDT TUE AUG 7 2012 TXC179-483-080132- /O.EXP.KAMA.SV.W.0180.000000T0000Z-120808T0130Z/ GRAY TX-WHEELER TX- 822 PM CDT TUE AUG 7 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WHEELER AND EAST CENTRAL GRAY COUNTIES WILL EXPIRE AT 830 PM CDT... AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3540 10061 3549 10061 3562 10038 3539 10033 TIME...MOT...LOC 0122Z 346DEG 10KT 3542 10044 $$ BJS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:39 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 7, 6:39 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 639 PM CDT TUE AUG 7 2012 .AVIATION...DISCUSSION FOR 00Z TAFS VICINITY THUNDERSTORMS ARE CURRENTLY AFFECTING KAMA...DANCING ALL AROUND THE 5-10 MI RING...BUT NOT YET DIRECTLY IMPACTING THE AIRPORT. HAVE INCLUDED A TEMPO GP AT ALL AIRPORTS FOR THE NEXT 3 HRS...AS PROBABILITIES ARE REASONABLY HIGH THAT THE AIRPORTS GET A SHOWER OR STORM. THIS ACTIVITY SHOULD BEGIN TO WANE LATER THIS EVENING...WITH A COLD FRONT TOMORROW SHIFTING WINDS TO THE NE AND TAKING ALL RAIN CHCS SOUTH OF THE TAF SITES. GUSTS OF UP TO 40KTS WILL LIKELY BE THE MAIN THREAT FROM ANY STORMS THIS EVENING. && .PREV DISCUSSION... /ISSUED 304 PM CDT TUE AUG 7 2012/ DISCUSSION... UPPER RIDGE OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES WILL BUILD INTO THE CENTRAL AND SOUTHERN ROCKIES BY THURSDAY AND THEN BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES AGAIN LATE THIS WEEK THROUGH EARLY NEXT WEEK. A WEAK COLD FRONT WILL PUSH INTO THE PANHANDLES WEDNESDAY AND...ALONG WITH SOME SHORTWAVE ENERGY DROPPING SOUTH AND SOUTHEAST ACROSS THE FORECAST AREA...SHOULD ALLOW FOR CONVECTION TO DEVELOP TONIGHT INTO WEDNESDAY. LOW LEVEL SOUTHERLY TO SOUTHWESTERLY JET SETS UP TONIGHT AROUND 25 TO 35 KNOTS WHICH WILL HELP PROVIDE A FOCUS FOR CONVECTION. BEST CHANCES WILL PRIMARILY BE ACROSS THE EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA. CURRENT POPS FOCUS HIGHEST POPS ACROSS THIS AREA AND WILL ONLY MAKE SOME MINOR CHANGES. OTHERWISE...ONGOING POPS TONIGHT AND WEDNESDAY APPEAR TO BE RIGHT ON TRACK. FEEL THAT GFS AND NAM MOS GUIDANCE TOO COOL BASED ON EXPECTED CLOUD COVER AND LOW LEVEL JET AND WILL FORECAST HIGHER THAN MOS. MODELS IN AGREEMENT THAT THE FRONTAL BOUNDARY WILL PUSH THROUGH THE PANHANDLES BY WEDNESDAY NIGHT WITH DRIER CONDITIONS BEHIND THE FRONT. UPPER FLOW TRANSITIONS FROM NORTH NORTHWESTERLY OR NORTHWESTERLY TONIGHT AND WEDNESDAY TO NORTHERLY AND NORTHEASTERLY BY WEDNESDAY NIGHT AND THURSDAY AND THURSDAY NIGHT. UPPER FLOW TRANSITIONS BACK TO NORTHERLY AND NORTHWESTERLY LATE FRIDAY INTO THE WEEKEND AS THE UPPER HIGH REBUILDS BACK OVER THE FOUR CORNERS REGION AND SOUTHWESTERN STATES. THE NORTHWESTERLY FLOW THIS WEEKEND SHOULD ALLOW FOR CONVECTION TO PROPAGATE INTO THE PANHANDLES FROM THE HIGHER TERRAIN OF COLORADO AND NEW MEXICO MAINLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT. WILL KEEP SLIGHT CHANCE POPS FOR POSSIBLE CONVECTION ACROSS MAINLY THE WESTERN SECTIONS OF THE PANHANDLES...HOWEVER MAY ALSO AFFECT AREAS FARTHER EAST SATURDAY NIGHT. WILL KEEP TEMPS CLOSER TO THE WARMER NAM MOS OR ECMWF MOS THROUGH THE FORECAST PERIOD. SCHNEIDER FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY NEXT WEEK. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Aug 7, 6:01 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT TUE AUG 7 2012 OKZ001>003-TXZ001>020-081115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 601 PM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES THROUGH TONIGHT. A FEW STORMS MAY BE SEVERE WITH STRONG WINDS TO 60 MPH. SMALL HAIL AND LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE SOUTHERN TEXAS PANHANDLE WEDNESDAY. A FEW OF THESE STORMS MAY BE STRONG...WITH BRIEF WIND GUSTS TO AROUND 50 MPH THE MAIN CONCERN. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE SATURDAY NIGHT...AND ACROSS THE WESTERN PANHANDLES SUNDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD PAY ATTENTION TO THE LATEST FORECAST FOR SEVERE STORMS TONIGHT. JOHNSON
In the hours before
Special weather statement, Aug 7, 6:20 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT TUE AUG 7 2012 OKZ003-072345- BEAVER OK- 620 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR BEAVER COUNTY. AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF BEAVER TO 2 MILES NORTHEAST OF TURPIN...OR ALONG A LINE EXTENDING FROM 3 MILES WEST OF BEAVER TO 12 MILES SOUTH OF LIBERAL...MOVING SOUTH AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. LOCATIONS IMPACTED... TURPIN... BOYD... BALKO... FLORIS... FORGAN... BEAVER... ELMWOOD... BRYANS CORNER... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. BJS
Special weather statement, Aug 7, 6:31 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 631 PM CDT TUE AUG 7 2012 TXZ009-010-014-015-080015- GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX- 631 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT FOR WHEELER...ROBERTS... HEMPHILL AND GRAY COUNTIES. AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF LORA...OR ABOUT 6 MILES EAST OF MIAMI...MOVING SOUTHEAST AT 5 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. LOCATIONS IMPACTED... MIAMI... LORA... NEW MOBEETIE... BJS
Special weather statement, Aug 7, 6:56 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT TUE AUG 7 2012 OKZ003-080045- BEAVER OK- 656 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR BEAVER COUNTY. AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF BOYD TO 8 MILES SOUTHEAST OF BEAVER...MOVING SOUTHEAST AT 10 MPH. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED... TURPIN... BOYD... BALKO... FLORIS... FORGAN... BEAVER... ELMWOOD... BRYANS CORNER... BJS
Special weather statement, Aug 7, 7:18 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 718 PM CDT TUE AUG 7 2012 TXZ017-018-080100- RANDALL TX-ARMSTRONG TX- 718 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR ARMSTRONG AND RANDALL COUNTIES. AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PALO DURO CANYON...OR ABOUT 16 MILES EAST OF CANYON...MOVING SOUTH AT 5 MPH. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED... RIVER FALLS AIRPORT... PALO DURO CANYON... WAYSIDE... THIS STORM IS LIKELY TO AFFECT THE PALO DURO AMPITHEATER WITHIN THE HOUR. BJS
Special weather statement, Aug 7, 7:29 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 729 PM CDT TUE AUG 7 2012 TXZ010-014-015-080115- GRAY TX-HEMPHILL TX-WHEELER TX- 729 PM CDT TUE AUG 7 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR WHEELER...HEMPHILL AND GRAY COUNTIES. AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES NORTHWEST OF NEW MOBEETIE... OR ABOUT 12 MILES SOUTHEAST OF MIAMI...MOVING SOUTH AT 10 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LOCATIONS IMPACTED... NEW MOBEETIE... WHEELER... KELLERVILLE... BJS
Local storm report, Aug 7, 7:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
739 PM CDT TUE AUG 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST PALO DURO CANYON 34.95N 101.67W
08/07/2012 E60 MPH RANDALL TX PARK SERVICE
WITH HEAVY RAIN AND LIMITED VISIBILITY
&&
EVENT NUMBER AMA1200602
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 41 min |
| Aug 7, 8:52 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.